Psycho-Babble Medication | about biological treatments | Framed
This thread | Show all | Post follow-up | Start new thread | List of forums | Search | FAQ

Re: the weight gain issue

Posted by Terry on April 2, 1999, at 21:05:12

In reply to Re: the weight gain issue, posted by saintjames on April 2, 1999, at 0:02:00

Weight gain is a problem with many psychotropic drugs. I'm on Depakote and have gained about 25 pounds on it in about two years. I hate the weight gain, because I started out heavy and now I'm even heavier. It seems to slow me down and I crave carbohydrates on it. On the other hand, if I didn't take the Depakote, I would be manic, and I would dislike that even more. It distresses me to see people getting off drugs that help them because of weight gain. It's a side effect that none of us likes, but it's better than being depressed/manic/psychotic, etc. I think striving to accept ourselves as we are is important. And trying to eat healthy and exercise is important too, just as it is for anyone, large or small, mentally ill or not. There is evidence that one can be healthy and large, so I eat my fruits and vegies and follow the food pyramid and work out 4-5 times a week. That's good advice for anyone, large or small. And yes, it's distressing to look at myself in the mirror and see a much larger version of myself than two years ago, but I also see a much more together person and a happier person. If I had to choose between the two, I'd rather be happy than thin. Terry

> Hmmmm....
> I find these reports of weight gain despite intake restriction anf excercise intresting.
> For me ( and 2 other friends that went on AD's
> at the same time) the AD's (Doxipin, the worst)
> caused inreased appetite, and hince weight gain.
> Doxipin was the worst because it made us crave sweets (the doc reported this was common) esp. chocolate. I personally have been able to lose weight while on AD's thru low fat diet (but by no means stavation, just proper diet) and walking several miles a day.
> I'm sorry to hear that some of you are not so lucky. The web pages were intresting on this subjuct but inconclusive. Dr. Bob, any thoughts ?
> j




Post a new follow-up

Your message only Include above post

Notify the administrators

They will then review this post with the posting guidelines in mind.

To contact them about something other than this post, please use this form instead.


Start a new thread

Google www
Search options and examples
[amazon] for

This thread | Show all | Post follow-up | Start new thread | FAQ
Psycho-Babble Medication | Framed

poster:Terry thread:4030